Risperdal and abilify

Common Questions and Answers about Risperdal and abilify

risperdal

We have used Risperdal with our 12 year old son in the past, 2nd and 3rd grade, but due to weight gain he had to be taken off it. We had major problems with sleep so when he went off the meds he went back to not sleeping. Then we found Melatonin, it is a god sent. It is a natural supplement that has helped a lot of children with atuism and other disorders that effect sleeping. As for the agression we have tried behavioral programs that help with it. Good luck.
I've been percribed Risperdal for a year now and I know it is especially helpful for anger and rages, do you have issues with anger?
Risperdal and abilify are both atypical antipsychotics, and so if you're switching out meds instead of just adding on, it would replace the risperdal. It's approved for monotherapy for both bipolar and schizophrenia, so it's possible you could go off the depakote as well, but that's up to your doctor. It's good to cut down on sugary sodas in general, but depakote and risperdal both come with a risk of weight gain, and all of the atypicals have some increased risk of diabetes.
I've taken Abilify for yrs & love it. I have none of the side effects I had on other drugs. Try it!
So yesterday Abilify(2mg in am) was added to my 600mg(3002xd)Lithium, 1mg(1xd)Xanax and of course 50mg(1/2 or 1@bedtime)..Has anyone had any experience with Abilify?f it's something bad..nevermind.
That class of antipsychotic, the NMDA receptor modulates are not clinically available yet but when FDA approved they are showing very promising results as regards recovery rate and side effect profile both short term and long term so remember if what is available now doesn't treat you fully there will continue to be more options in the coming years.
However if a person doesn't respond to one medication they can respond to a different one as each person responds differently to each medication. The other atypicals are Risperdal, Invega, Seroquel and Zypexa. The two newest atypical antipsychotics that work like Abilify are Saphris and Fanapt.
I was on Zyprexa and the sister drug Risperdal.... Loved how it took me off the edge...HATED the weight gain.... Abilify was suggested years ago- For me, abilify worked well enough on its own- I am a rapid cycler Biploar II. At one point I was on 14 different medications..... in the end Abilify was my "balance" I was able to experience moods, but not in the extreme measures that I was... Personally, I liked abilify- i had that and PRN of seroqoel.
My mood has also dipped and I don't see the point in anything these days. I'm also on Prosac and I've just started DBT but I have no desire to push myself anymore to do anything but I'm not happy doing nothing either. Can anyone tell me if this is a side effect of the risperidone and if so, would they recommend anything else. In the past it has been shown that I usually am better mentally when on an anti-psychotic but I'd rather be well physically with motivation too.
I taken all the above and had to quit them for weird side effects. I now take Abilify and it has changed my world. I am doing better than I ever have. It was harsh to start though. It made my stomach so sore for a couple of months. Really bad. But it does great things for my brain. I know every body is different - this is just my story. If it were me I would replace rather than add. Keeping the risperadol on board will continue the girly issues.
I beleive he'll be on Risperdal for another couple of months (he did try Abilify and it was Horrible, it made him even more angre and psychotic!). on the top of that he is also taking Depakote as the mood stabilizer, but I hear that does not cause weight gain in most people..... For now he is not happy with the weight gain but he is ot talking about stopping Risperdal, he had a really bad Psychotic phase that is not entirely gone yet, so I really hope he'll be patient!
This time he was put on Zyprexa and then changed to Risperdal. Ten days in hospital and two weeks of day-visits for therapy later, when he went back to work, he again did not do well (though he was taking his meds). His doctor said that he may not be responding to Risperdal and switched him immediately to Zyprexa (10mg/day). He did not do well in the next three days and went back again to the hospital. He is now recovering in the hospital but his progress seems slow.
He still gets shor tempered on the risperdal and tenex and prozac. We have upped all the amounts except the risperdal is still at 2 mg a day. He was much better in the beginning. He takes 3 mg of tenex, 2 mg of risperdal and 10 mg of prozac. He still is impulsive and gets into arguments. It seems to be an ongoing problem to adjust his meds. We see the psychaitrist monthly. He has been on other meds and they either made him worse or stopped working.
The atypical antipsychotics (Risperdal through Abilify, Fanapt and Saphris) have a safer side effect profile than the typicals (Thorazine through Haldol) in that they have half the statistical potential of causing tardive dyskinesia (a long term side effect which is a movement disorder of all current antipsychotics except for Clozaril). They also have far more of a mood stabilization effect and have been specifically FDA approved for this purpose.
I take 20 mg of Abilify and have found it helpful in both controlling my psychotic symptoms and in giving me more energy. What other meds are you on? Another medication I take as a mood stabiliser is Lamogitrine (Lamictal) really helps to guard against the depressive side of the illness.
Best to ask your psychiatrist that question and they can give you a specific titration schedule of how to change from one medication to another.
My mom is 93 years old and about 95 pounds. She very thin and frail and her memory has decreased rapidly in a few weeks. She suffers from depression, and is (without meds) obsessive-compulsive. Without meds she had a horrible temper and would argue about every little thing. Extremely stubborn and independent. Now she is in a nursing home after numerous falls, and never adjusted until a psychiatrist was brought in last year.
About two weeks ago her psychiatrist and I decided that the Abilify no longer seems to be working and we started her on Risperdal. Her violence has been increasing and she is starting to actually hurt myself, my husband, and even our other children. She is constantly running away from home, breaking items, screaming nearly constantly, and just overall is highly agressive and irritable.
I am on 10mgs of Abilify once daily. It is the only meds that I am on after stopping Risperdal due to continuing weight gain. My psych says I am very sensitive to it. So anyways, I was just sitting here wondering exactly what would be the objective of Abilify alone? Would it be for depression, or pyschosis? Is it a mood stabilizer? I am a little confused. Can anyone enlighten me?
Abilify (as well as Saphris and Fanapt) are serotonin dopamine agonists. They do work in a somewhat different manner from Geodon and other atypical antipsychotics (from Risperdal to Geodon) in that they do affect serotonin receptors and they work somewhat differently on dopamine receptors and what you said has been noted by some studies although they are still trying to understand the specifics of how it helps.
I am on Lamotragine (Limictal) now for my depression and I think it works well. I am on Risperdal for my mania, and I think it works great for that. Yes though taper down! I am sure you can find some other med that works for you to replace the abilify also??? Be careful with yourself...please.
My son did well on Abilify, there wasn't a huge weight gain. That came with Risperdal. That and zyprexa are the big weight gain meds.
Since last april I was put on zeldox and rivotril, remained on zoloft, and taken off of seroquil and risperdal. Now several months later my Dr cut my dose of zoloft by half because my social worker informed him that I seemed manic. Should I stay on zeldox (I lost over 30 pounds and have no appetite) or go back to risperdal despite its debilitating side effects?
If it effects your sleep you could ask your psychiatrist whether you could take the 2 mg. Risperdal dose in the A.M. In general Risperdal is sedating but can sometimes cause sleep disruption but each person responds differently to each medicaation. It would also depend on whether it would make you tired during the day. Also you could ask if the dose could be titrated (spaced out) into two or more doses during the day.
i have been on haldol which was crippling, got off it, then onto risperdal, geodon, and seroquel. the most tolerable is risperdal however i tend to need something to help me get to sleep very badly. i dont fall asleep easily. thats when my psychiatric nurse moved me on to geodon then seroquel along with risperal. both of these i find not very tolerable at all. with seroquel i will sleep very sound though i might suffer some bad hallucinations getting there. and i will oversleep with it.
I am on Abilify 10mg..and have been for a while and I have no noticed any weight gain. Are you on any other meds? It may just depends on who you are.
Seroquel, Risperdal, Saphris, Invega, Geodon, Abilify I'm allergic to the medication Thorazine. I'm wondering if it's possible to be able to take Clozaril and Zyprexa together to help control my symptoms of Schizoaffective Disorder - Bipolar Subtype?
We have tried alot of the stimulates and they all seems to have the same effects. Should we move on to Risperdal or abilify? Or maybe try clondine? Can you help?
MedHelp Health Answers